| Model Number |
GIF-XP170N |
| Medical Device Problem Code |
Failure to Clean Adequately (4048)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, olympus confirmed foreign material came out of the device.The material was analyzed and it was determined to be silicon acid/organic silicon on the distal end.The material analyzed on the air/water nozzle pipe was determined to be metal rust, silicon acid/organic silicon.These originated from chemicals such as antifoaming agents and lens cleaners.It is likely that adhesion occurred by insufficient precleaning and rinsing, or insufficient drying due to buttons not being removed when storing the endoscope.However, a definitive root cause was not determined.Additionally, it is likely that the corrosion of air/water-nozzle was caused by chemicals, other liquids, or moisture splashing onto/adhering to electrical contacts during reprocessing.The event can be detected/prevented by following the instructions for use which state: ifu states inspection methods of the suggested events in reprocessing manual ¿chapter 5.5 manually cleaning the endoscope and accessories¿.Olympus will continue to monitor field performance for this device.
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
Event or Problem Description
It was observed during the device inspection, that the gastrointestinal videoscope exhibited foreign matter attached to the surface of the tip, and a foreign object adhering to the air and water supply nozzle pipe.There were no reports of patient involvement.